JOSEPH HERMAN, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: The series reported by Mackowiak and LeMaistre (1) is not necessarily representative of patients with drug fever. The authors' definition of the disorder is " . . . fever coinciding with the administration of a drug and disappearing after discontinuation of the drug when no other cause for the fever could be ascertained after a careful physical examination and appropriate laboratory study." In their literature search, which covered 22 years, they restricted themselves to "fever" as the major descriptor with the subheading "classification," thus excluding many reactions fulfilling their criteria but appearing under headings such as "hepatitis,"
HERMAN J. More on Drug Fever. Ann Intern Med. 1987;107:787–788. doi: https://doi.org/10.7326/0003-4819-107-5-787_2
Download citation file:
Published: Ann Intern Med. 1987;107(5):787-788.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use